People who brew and consume poppy tea are essentially playing Russian roulette with their lives. The word “tea” can give people the mistaken impression that what they’re drinking is safe. The concentration of opiates in the pods and seeds of the plant are unpredictable. This means that a person can brew two batches with the exact same amount of ingredients and get two completely different outcomes. Some dangerous Internet sites list the steps needed to brew the tea and say the danger of overdose is minimal. This is not true. Morphine intoxication can occur, no matter how careful people are in making the tea. This scenario can be fatal. Some sites also suggest using the tea as a treatment for opiate addiction. Those who use poppy tea medicinally are at the same risk for overdosing as those who use it recreationally to achieve a high. Overdose can result in respiratory depression and cardiac arrest. Poppy tea contains opiates, which depress the central nervous system. It is especially dangerous to mix it with alcohol or other substances that also have this effect.
Poppy Tea: Signs of Overdose, Causes and Possible Treatments
Signs of an opiate overdose can include:
- Difficult breathing
- Trouble swallowing
- Heart palpitations
- Pinpoint pupils
- Low blood pressure
- Lethargy and coma.
It’s important for people who experiment with poppy tea to know the overdose signs to look for. If you or someone you know is experiencing any of these signs, it’s essential to seek emergency medical help at once. A poppy tea overdose is almost always accidental, though some people may intentionally set out to overdose. An overdose can occur from consuming a tea concoction with a high concentration of opiates or taking it in conjunction with alcohol or other drugs that include other narcotics, tranquilizers, sleeping medications and muscle relaxers. If people who are overdosing seek help quickly enough, medical personnel may be able to treat them successfully. Activated charcoal can be used to counteract the effects of poppy tea and absorb the opiates.
Poppy Tea Detox Can Eliminate Addiction Quickly
In addition to overdose, the use of poppy tea can result in addiction that is physical and/or mental. A clear sign of a physical addiction is the onset of withdrawal symptoms once regular use has been stopped suddenly. Poppy tea use can escalate easily, leading to tolerance. This is when the body becomes accustomed to the opiates and increasingly larger doses must be taken to register effects. Waismann Method offers premiere poppy tea detox that is safe, effective and comprehensive. We use intravenous medication to clean the opiates out of patients’ receptors while they sleep lightly under deep sedation. This takes less than two hours and speeds up withdrawal symptoms, which can include:
- Body shakes
- Muscle and bone pain
Once they awaken, patients aren’t aware they went through withdrawal while sedated. Our treatment is compassionate and discreet and includes optional transitional living at our Domus Retreat.